Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 173, NWS Kansas City, MO

July 13, 20169 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 13, 2016, 11:58 AM CDT for 9 counties in Missouri. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 11:58 AM CDT (16:58 UTC)
Expired
Jul 13, 2016, 1:00 PM CDT
In force
62 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, MO, Chariton County, MO, Cooper County, MO, Howard County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Randolph County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 12:10 PM CDTTSTM WND DMGCarrollton, MOSEVERAL LARGE TREES DOWN IN CITY.
Jul 13, 12:55 PM CDTTSTM WND DMGHigbee, MODELAYED REPORT...ROOF DAMAGE TO HOMES AND OUTBUILDINGS FROM WIND AND TREE LIMBS. A COUPLE TREES FELL ON TO HOMES. TREES AND POWER LINES BLOCKING ROADS. MID-SIZED TRANSMISSION LINE DOWN. SWATH OF WIND WITH INCREASING DAMAGE WITH SOUTHERN EXTENT FROM SOUTH SIDE
Jul 13, 1:04 PM CDTTSTM WND DMG1 E Moberly, MOLARGE TREE DOWN AND VARIOUS LARGE LIMBS FROM OTHER TREES. HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 11:14 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 5.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1665 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

673 
WUUS53 KEAX 131658
SVREAX
MOC033-041-053-089-101-107-159-175-195-131800-
/O.NEW.KEAX.SV.W.0173.160713T1658Z-160713T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 AM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
  PETTIS COUNTY IN CENTRAL MISSOURI...
  COOPER COUNTY IN CENTRAL MISSOURI...
  EAST CENTRAL LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
  SALINE COUNTY IN CENTRAL MISSOURI...
  RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...
  HOWARD COUNTY IN CENTRAL MISSOURI...
  SOUTHERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 100 PM CDT

* AT 1158 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CARROLLTON TO NEAR HOUSTONIA TO NEAR CALHOUN...
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SEDALIA...MOBERLY...MARSHALL...BOONVILLE...CARROLLTON...
  KNOB NOSTER...FAYETTE...SLATER...SALISBURY...HUNTSVILLE...
  SWEET SPRINGS...GLASGOW...WHITEMAN AIR FORCE BASE...LA MONTE...
  NEW FRANKLIN...BRUNSWICK...PILOT GROVE...SMITHTON...
  HIGBEE AND LEETON.

THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 62 AND
114.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3925 9232 3925 9243 3898 9257 3891 9250
      3868 9262 3870 9306 3853 9307 3857 9377
      3886 9351 3937 9350 3956 9230
TIME...MOT...LOC 1658Z 264DEG 43KT 3935 9349 3887 9346 3853 9361 

HAIL...0.75IN
WIND...60MPH
 
$$

WELSH
4 follow-up statements
613 
WWUS53 KEAX 131731
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1231 PM CDT WED JUL 13 2016

MOC101-107-131741-
/O.CAN.KEAX.SV.W.0173.000000T0000Z-160713T1800Z/
LAFAYETTE MO-JOHNSON MO-
1231 PM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAFAYETTE AND
SOUTHEASTERN JOHNSON COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTH CENTRAL...WEST CENTRAL AND CENTRAL MISSOURI.

LAT...LON 3925 9232 3925 9243 3898 9257 3891 9250
      3868 9262 3870 9306 3853 9307 3856 9351
      3866 9351 3889 9334 3940 9333 3956 9230
TIME...MOT...LOC 1731Z 264DEG 43KT 3939 9302 3891 9299 3857 9315 

$$

MOC033-041-053-089-159-175-195-131800-
/O.CON.KEAX.SV.W.0173.000000T0000Z-160713T1800Z/
CARROLL MO-PETTIS MO-COOPER MO-SALINE MO-RANDOLPH MO-HOWARD MO-
CHARITON MO-
1231 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTHEASTERN CARROLL...PETTIS...COOPER...SALINE...RANDOLPH...
HOWARD AND SOUTHERN CHARITON COUNTIES...

AT 1231 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KEYTESVILLE TO NEAR PILOT GROVE TO 8 MILES
NORTHEAST OF COLE CAMP...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SEDALIA...MOBERLY...MARSHALL...BOONVILLE...FAYETTE...SLATER...
SALISBURY...HUNTSVILLE...GLASGOW...LA MONTE...NEW FRANKLIN...
BRUNSWICK...PILOT GROVE...SMITHTON...HIGBEE...GREEN RIDGE...
KEYTESVILLE...OTTERVILLE...BUNCETON AND CLARK.

THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 71 AND
114.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3925 9232 3925 9243 3898 9257 3891 9250
      3868 9262 3870 9306 3853 9307 3856 9351
      3866 9351 3889 9334 3940 9333 3956 9230
TIME...MOT...LOC 1731Z 264DEG 43KT 3939 9302 3891 9299 3857 9315 

HAIL...0.75IN
WIND...70MPH
 
$$

WELSH
291 
WWUS53 KEAX 131738
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1238 PM CDT WED JUL 13 2016

MOC033-131748-
/O.CAN.KEAX.SV.W.0173.000000T0000Z-160713T1800Z/
CARROLL MO-
1238 PM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTH CENTRAL AND CENTRAL MISSOURI.

LAT...LON 3925 9232 3925 9243 3898 9257 3891 9250
      3868 9262 3870 9306 3853 9307 3856 9344
      3865 9344 3893 9319 3941 9320 3938 9313
      3938 9312 3941 9312 3942 9316 3956 9230
TIME...MOT...LOC 1738Z 264DEG 43KT 3940 9292 3892 9290 3858 9306 

$$

MOC041-053-089-159-175-195-131800-
/O.CON.KEAX.SV.W.0173.000000T0000Z-160713T1800Z/
PETTIS MO-COOPER MO-SALINE MO-RANDOLPH MO-HOWARD MO-CHARITON MO-
1238 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR PETTIS...COOPER...EASTERN SALINE...RANDOLPH...HOWARD AND
SOUTHEASTERN CHARITON COUNTIES...

AT 1238 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KEYTESVILLE TO NEAR PILOT GROVE TO 7 MILES SOUTH
OF SMITHTON...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SEDALIA...MOBERLY...MARSHALL...BOONVILLE...FAYETTE...SLATER...
SALISBURY...HUNTSVILLE...GLASGOW...NEW FRANKLIN...BRUNSWICK...
PILOT GROVE...SMITHTON...HIGBEE...GREEN RIDGE...KEYTESVILLE...
OTTERVILLE...BUNCETON...CLARK AND CAIRO.

THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 79 AND
114.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3925 9232 3925 9243 3898 9257 3891 9250
      3868 9262 3870 9306 3853 9307 3856 9344
      3865 9344 3893 9319 3941 9320 3938 9313
      3938 9312 3941 9312 3942 9316 3956 9230
TIME...MOT...LOC 1738Z 264DEG 43KT 3940 9292 3892 9290 3858 9306 

HAIL...0.75IN
WIND...70MPH
 
$$

WELSH
913 
WWUS53 KEAX 131748
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1248 PM CDT WED JUL 13 2016

MOC041-053-089-159-175-195-131800-
/O.CON.KEAX.SV.W.0173.000000T0000Z-160713T1800Z/
PETTIS MO-COOPER MO-SALINE MO-RANDOLPH MO-HOWARD MO-CHARITON MO-
1248 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR EASTERN PETTIS...COOPER...SOUTHEASTERN SALINE...RANDOLPH...HOWARD
AND SOUTHEASTERN CHARITON COUNTIES...

AT 1248 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SALISBURY TO NEAR BOONVILLE TO 8 MILES SOUTH OF
OTTERVILLE...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SEDALIA...MOBERLY...BOONVILLE...FAYETTE...SALISBURY...HUNTSVILLE...
GLASGOW...NEW FRANKLIN...PILOT GROVE...SMITHTON...HIGBEE...
KEYTESVILLE...OTTERVILLE...BUNCETON...CLARK...CAIRO...ARMSTRONG...
ROCHEPORT...PRAIRIE HOME AND RENICK.

THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 87 AND
114.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3925 9232 3925 9243 3898 9257 3891 9250
      3868 9262 3870 9306 3853 9307 3854 9324
      3882 9321 3897 9301 3945 9298 3956 9230
TIME...MOT...LOC 1748Z 264DEG 43KT 3941 9281 3893 9279 3859 9295 

HAIL...0.75IN
WIND...70MPH
 
$$

WELSH
663 
WWUS53 KEAX 131759
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 PM CDT WED JUL 13 2016

MOC041-053-089-159-175-195-131809-
/O.EXP.KEAX.SV.W.0173.000000T0000Z-160713T1800Z/
PETTIS MO-COOPER MO-SALINE MO-RANDOLPH MO-HOWARD MO-CHARITON MO-
1259 PM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PETTIS...COOPER...
SOUTHEASTERN SALINE...RANDOLPH...HOWARD AND SOUTHEASTERN CHARITON
COUNTIES WILL EXPIRE AT 100 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A NEW SEVERE THUNDERSTORM WARNING DOWNSTREAM WILL REPLACE THE
PREVIOUS WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTH CENTRAL AND CENTRAL MISSOURI.

LAT...LON 3925 9232 3925 9243 3898 9257 3891 9250
      3868 9262 3870 9306 3853 9307 3854 9324
      3882 9321 3897 9301 3945 9298 3956 9230
TIME...MOT...LOC 1757Z 264DEG 43KT 3941 9281 3893 9279 3859 9295 

$$

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:27 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 13, 8:27 AM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
827 AM CDT WED JUL 13 2016

.Update...
Issued at 820 AM CDT WED JUL 13 2016

A severe thunderstorm watch has been issued for the Kansas City metro
and much of the remaining western counties. A thunderstorm complex
currently over north central Kansas is approaching eastern Kansas and
will likely head due east into the late morning hours. Initial
thinking was that this activity would weaken but a supportive
environment will help to maintain this activity as it approaches the
CWA. Main threat with this activity will be damaging winds with large
hail possible. This should move relatively quickly and exit the CWA
in the early afternoon. Will then need to assess how the environment
is able to recover for convection along the cold front this evening.

&&

.Discussion...
Issued at 351 AM CDT WED JUL 13 2016

Nothing short of a challenging forecast going forward today as
multiple rounds of convection appear possible today considering
early morning radar trends. Out of the gate...non-severe storms
ongoing across west-central Missouri this morning as a low-level jet
of roughly 40 kts and a weak approaching shortwave combined for
modest ascent over our region. Meanwhile upstream...regional radars
showing a maturing cluster of storms across northwestern Kansas and
southwest Nebraska as a more potent mid-level impulse tracks east in
zonal flow aloft from the central High Plains. Latest HRRR shows this
initial activity currently over our area dissipating towards sunrise
but maintains the secondary cluster to our west and tracks it east
into our area between 12 and 15z. The WRF and NMM NAM solutions
weaken it as it track east...so we'll definitely have to monitor
trends over the next few hours and make adjustments as needed. Last
look before issuance suggests main convective elements to our west
are beginning a southward dive which may mean bulk of activity misses
us. Not an easy one today folks!

Otherwise...models continue to suggest a pretty active afternoon and
overnight period shaping up for our area as strong daytime heating
(highs in the upper 80s to low 90s) combines with cool temps aloft to
result in strong instability by afternoon. Fcst models suggest that
capping will remain across our region this morning but should show
signs of weakening later today as aforementioned High Plains
shortwave/MCV begins passing over the area. Under this scenario...its
conceivable to believe that initial activity this morning will be
followed by a few hours of dry weather before convection develops
over SE Nebraska and SW Iowa along an approaching cold front and
gradually descends south upon our area by late afternoon and evening.
As this activity begins to develop...concerns for severe weather will
increase as strong instability combines with strengthening wind
fields aloft as a mid- level speed max begin to settle south over the
lwr Missouri Vly. With 0-6 km bulk shear magnitudes in the 50 kt
range...along with steep low and mid-level lapse rates...large hail
and damaging wind gusts will certainly be a possibility.

Radar to remain active heading into the evening and overnight hrs
with concerns transitioning from severe to hydro as models are in
excellent agreement that a low-level jet of 45 kts will impinge
directly on our area. This feature may interact with any lingering
outflow boundaries from late afternoon/evening activity to result in
continued chances for rainfall (some of which may be heavy) south of
the the Missouri Rvr through the overnight hrs. Was considering a
possible flash flood watch for areas south of the river but have
elected to hold off for now until afternoon convection trends are
better known.

Moving into Thursday...main cold front to our north should begin to
settle south over our region as high pressure builds into the
Northern Plains and upper Miss Vly. This should result in rain
chances gradually sinking south but southern portions of our area
will not be out of the woods as afternoon storms will remain
possible. Even cooler weather expected both Friday and Saturday as
cool air continues to settle south over our region as high pressure
builds east into the western Great Lakes. Front lifts back north as
a warm front Saturday night which should allow for a return of near
normal temps Sunday afternoon.

Heading into next week...models showing a strong signal of very warm
temperatures as 500 mb heights continue to build over the Nation's
midsection. Quick look at 850 temps from the GEFS suggest values of
2-3 standard deviations above normal extending as far north as the
Canadian border with slightly values of 1-2 standard deviations above
normal locked over our area. This should result in the return of mid
to upper 90 degree temps by Tuesday.

&&

.Aviation...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 650 AM CDT WED JUL 13 2016

Main concerns remain convection upstream across central Kansas this
morning...and that this activity will do as it continues progress
east with time. Prevailing thought right now is that activity will
start to slide southeast with time as mean flow across eastern Kansas
is from the northwest. Considering this...have elected to offer a
VCTS mention at both MCI and MKC this morning...while offering a
short tempo TSRA mention at IXD. This is a low confidence forecast
and dayshift will need to amend/update as necessary.
Otherwise...expect several hours of dry weather after this initial
activity passes. Following this...another round of shwrs/storms is
expected later this afternoon and evening. For now...have attempted
to time this activity as best as possible however modifications will
be required once this morning's convective trends are established. In
any event...expect temporary restrictions overnight down to the IFR
category as this activity develops and moves through the region.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Update...Welsh
Discussion...32
Aviation...32
Hazardous weather outlook, Jul 13, 4:00 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 AM CDT WED JUL 13 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-140900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
400 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE LOWER
 MISSOURI VALLEY WEDNESDAY AFTERNOON AND EVENING. STRONG WINDS AND
 LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY. IN
 ADDITION...HEAVY RAINFALL WILL ALSO BE POSSIBLE TONIGHT ACROSS
 PORTIONS OF WEST-CENTRAL MISSOURI AND EASTERN KANSAS. THIS COULD
 LEAD TO RENEWED FLASH FLOODING AND RIVER FLOODING FOR SOME AREAS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE UPCOMING WEEKEND.
 WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jul 13, 10:40 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1040 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     TSTM WND DMG     LANSING                 39.25N 94.89W
07/13/2016                   LEAVENWORTH        KS   LAW ENFORCEMENT

            POWER LINES DOWN, AND TREE DOWN ON VA CURVE.

&&

KBRONIS
Local storm report, Jul 13, 10:48 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1048 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     TSTM WND DMG     ST JOSEPH               39.76N 94.85W
07/13/2016                   BUCHANAN           MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS CITY.

&&

KBRONIS
Local storm report, Jul 13, 10:58 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1058 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND DMG     BONNER SPRINGS          39.05N 94.88W
07/13/2016                   WYANDOTTE          KS   LAW ENFORCEMENT

            TREES DOWN ACROSS COUNTY.

&&

KBRONIS
Local storm report, Jul 13, 11:02 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1102 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND GST     3 W HOLT                39.45N 94.40W
07/13/2016  E60 MPH          CLAY               MO   TRAINED SPOTTER

            WIND GUST 55-60 MPH. EAST OF SMITHVILLE AND WEST OF HOLT.

&&

KBRONIS
Local storm report, Jul 13, 11:27 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     SIBLEY                  39.18N 94.20W
07/13/2016                   JACKSON            MO   LAW ENFORCEMENT

            LARGE TREE DOWN ON CAR IN SIBLEY. 4916 N BOGART.

&&

KBRONIS
Local storm report, Jul 13, 11:45 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1145 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     TSTM WND DMG     LEXINGTON               39.18N 93.87W
07/13/2016                   LAFAYETTE          MO   LAW ENFORCEMENT

            TREES DOWN IN ROADWAY ACROSS LEXINGTON.

&&

KBRONIS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:24 AM CDTSpecial Weather StatementEAXRandolph51 min
Jul 13, 2:44 AM CDTSpecial Weather StatementEAXChariton46 min
Jul 13, 3:23 AM CDTSpecial Weather StatementEAXBates52 min
Jul 13, 8:51 AM CDTRiver Flood WarningEAXCooper, Saline3 days
Jul 13, 9:39 AM CDTSevere Thunderstorm WarningEAXHolt36 min
Jul 13, 10:02 AM CDTSevere Thunderstorm WarningEAXBuchanan, Platte28 min
Jul 13, 10:25 AM CDTSevere Thunderstorm WarningEAXBuchanan, Platte35 min
Jul 13, 10:41 AM CDTSevere Thunderstorm WarningEAXBuchanan, Cass, Clay, Clinton, DeKalb, Jackson and 1 more34 min
Jul 13, 11:05 AM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Johnson, Lafayette, Ray25 min
Jul 13, 11:27 AM CDTSevere Thunderstorm WarningEAXCarroll, Cass, Jackson, Johnson, Lafayette, Pettis and 2 more48 min
Jul 13, 12:10 PM CDTFlash Flood WarningEAXCarroll, Lafayette, Saline6 hr
Jul 13, 12:33 PM CDTFlash Flood WarningEAXChariton, Howard, Randolph6 hr
Jul 13, 12:50 PM CDTAreal Flood AdvisoryEAXCooper, Pettis6 hr
Jul 13, 12:58 PM CDTSevere Thunderstorm WarningEAXChariton, Cooper, Howard, Randolph32 min
Jul 13, 2:27 PM CDTRiver Flood WarningEAXCarroll45 hr
Jul 13, 3:13 PM CDTRiver Flood WarningEAXCooper54 hr
Jul 13, 3:23 PM CDTRiver Flood WarningEAXHoward41 hr
Jul 13, 6:37 PM CDTAreal Flood WarningEAXChariton, Howard, Randolph6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.